Alert archive / Missouri / Wind Advisories in 2011
Wind Advisory 10, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 11, 2011, 3:24 PM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 17 counties in Missouri. It took effect at Nov 12, 2011, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2011, 3:24 PM CST (21:24 UTC)
- In effect from
- Nov 12, 2011, 9:00 AM CST
- Expired
- Nov 12, 2011, 5:56 PM CST
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 46 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949 WWUS73 KSGF 112124 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 324 PM CST FRI NOV 11 2011 ...VERY WINDY CONDITIONS EXPECTED SATURDAY... .A DEPARTING HIGH PRESSURE SYSTEM AND DEVELOPING LOW PRESSURE IN THE PLAINS WILL COMBINE TO PRODUCE VERY WINDY CONDITIONS ACROSS PORTIONS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS ON SATURDAY. THE WINDIEST LOCATIONS WILL BE OVER THE SOUTHWEST CORNER OF MISSOURI INTO WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE FROM THE MID MORNING THROUGH THE AFTERNOON HOURS SATURDAY. KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-120930- /O.NEW.KSGF.WI.Y.0010.111112T1500Z-111113T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 324 PM CST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. * TIMING AND AREAS AFFECTED...MID MORNING THROUGH THE AFTERNOON SATURDAY OVER EXTREME SOUTHEAST KANSAS AND INTO SOUTHWEST AND WEST CENTRAL MISSOURI. * WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE DURING THE DAY SATURDAY. * IMPACTS...THOSE TRAVELING ON WEST EAST HIGHWAYS CAN EXPECT DANGEROUS CROSS WINDS. HIGH PROFILE VEHICLES WILL BE THE MOST SUSCEPTIBLE TO THE WINDY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LINDENBERG
3 follow-up statements
865 WWUS73 KSGF 120849 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 AM CST SAT NOV 12 2011 ...VERY WINDY CONDITIONS EXPECTED TODAY... .A DEPARTING HIGH PRESSURE SYSTEM AND DEVELOPING LOW PRESSURE IN THE PLAINS WILL COMBINE TO PRODUCE VERY WINDY CONDITIONS ACROSS PORTIONS OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS TODAY. THE WINDIEST LOCATIONS WILL BE OVER THE SOUTHWESTERN CORNER OF MISSOURI INTO WEST CENTRAL MISSOURI AND EXTREME SOUTHEASTERN KANSAS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE FROM THE MID MORNING THROUGH THE AFTERNOON HOURS. KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-130000- /O.CON.KSGF.WI.Y.0010.111112T1500Z-111113T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 249 AM CST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING AND AREAS AFFECTED...MID MORNING THROUGH THE AFTERNOON OVER EXTREME SOUTHEASTERN KANSAS AND SOUTHWESTERN AND WEST CENTRAL MISSOURI. * WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED TODAY. * IMPACTS...THOSE TRAVELING ON WEST EAST HIGHWAYS CAN EXPECT DANGEROUS CROSS WINDS. HIGH PROFILE VEHICLES WILL BE THE MOST SUSCEPTIBLE TO THE WINDY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BOXELL
016 WWUS73 KSGF 121818 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1218 PM CST SAT NOV 12 2011 ...VERY WINDY CONDITIONS EXPECTED TODAY... .A DEPARTING HIGH PRESSURE SYSTEM AND DEVELOPING LOW PRESSURE IN THE PLAINS WILL COMBINE TO PRODUCE VERY WINDY CONDITIONS ACROSS PORTIONS OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS THIS AFTERNOON. THE WINDIEST LOCATIONS WILL BE OVER THE SOUTHWESTERN CORNER OF MISSOURI INTO WEST CENTRAL MISSOURI AND EXTREME SOUTHEASTERN KANSAS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE DURING THE AFTERNOON. KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-130000- /O.CON.KSGF.WI.Y.0010.000000T0000Z-111113T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 1218 PM CST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * SHORT TERM TRENDS...CLOUDS WILL BEGIN TO DECREASE THIS AFTERNOON WHICH WILL ALLOW WIND GUSTS OF 35 TO 45 MPH. * TIMING AND AREAS AFFECTED...EXTREME SOUTHEAST KANSAS INTO WEST CENTRAL AND SOUTHWEST MISSOURI THIS AFTERNOON. * WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED. * IMPACTS...THOSE TRAVELING ON WEST EAST HIGHWAYS CAN EXPECT DANGEROUS CROSS WINDS. HIGH PROFILE VEHICLES WILL BE THE MOST SUSCEPTIBLE TO THE WINDY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LINDENBERG
170 WWUS73 KSGF 122356 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 556 PM CST SAT NOV 12 2011 KSZ073-097-101-MOZ066>068-077>080-088>091-093>095-101>103-130100- /O.CAN.KSGF.WI.Y.0010.000000T0000Z-111113T0000Z/ BOURBON-CRAWFORD-CHEROKEE-VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR- POLK-DALLAS-JASPER-DADE-GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN- MCDONALD-BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...JOPLIN...CARTHAGE...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA 556 PM CST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WIND ADVISORY. WHILE WINDS ARE EXPECTED TO REMAIN GUSTY AT TIMES...THE WINDS WILL BEGIN TO WEAKEN DURING THE OVERNIGHT HOURS AND FINALLY TAPER OFF BY LATE SUNDAY MORNING. $$ HATCH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:35 PM CST, 49 minutes earlier.
Area forecast discussion, Nov 11, 2:35 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CST FRI NOV 11 2011
.DISCUSSION...
MAIN FOCUS WILL BE WITH THE WINDS THROUGH SATURDAY AND THE FIRE
WEATHER CONCERNS...THEN SHIFTING TO PRECIPITATION CHANCES SUNDAY
INTO MONDAY NIGHT.
WIND SPEEDS HAVE BEEN GUSTING INTO THE 25 TO 35 MPH RANGE THIS
AFTERNOON ACROSS THE FORECAST AREA AS A PRETTY DECENT GRADIENT HAS
SET UP OVER THE AREA THIS AFTERNOON WITH A STRONG HIGH PRESSURE
SYSTEM OVER THE SOUTHEAST U.S.
HUMIDITY LEVELS HAVE DIPPED INTO THE MID 20S THIS AFTERNOON BUT
FUEL STICK MOISTURES FROM THE RECENT HEAVY RAINS HAVE STAYED UP
THIS AFTERNOON. CONTINUE TO MENTION FIRE HAZARDS IN HWO BUT FOR
NOW WILL OPT TO KEEP OUT OF RED FLAG WARNING.
AN UPPER LEVEL SHORTWAVE IS EXPECTED TO TRACK IN FROM THE WEST ON
SATURDAY. A LOW LEVEL JET WILL DEVELOP IN ASSOCIATION WITH THIS
SYSTEM WITH MODELS SHOWING OVER 60KTS AT 850 MB. MIXING THIS DOWN
TO THE SURFACE ON SATURDAY WILL LIKELY YIELD 40 TO 50 MPH GUSTS AT
TIMES OVER THE SOUTHWESTERN PORTION OF THE CWA AND WILL BE ISSUING
A WIND ADVISORY FROM 9 AM UNTIL 6 PM TO ACCOUNT FOR THIS. SURFACE
DEWPOINTS WILL BE ON THE INCREASE SO EXPECTING HUMIDITY LEVELS TO
BE HIGHER ON SATURDAY THAN TODAY. WILL STILL SEE SOME ELEVATED TO
SIGNIFICANT FIRE WEATHER HAZARD AREAS WITH HUMIDITIES IN THE 30'S
OUT WEST.
MODELS STILL NOT IN AGREEMENT WITH RESPECT TO PRECIPITATION
CHANCES AND TIMING WITH THE NEXT SYSTEM. GFS WANTS TO KEEP THE
BULK OF THE PRECIPITATION SOUTH AND EAST OF THE AREA WITH THE MAIN
SHORTWAVE TRACKING SOUTH OF THE AREA WHILE THE ECMWF TRACKS THE
SHORTWAVE ACROSS THE FORECAST AREA. STILL LIKE THE MAIN TIMEFRAME
OF LATE SUNDAY THROUGH MONDAY NIGHT FOR THE BEST CHANCE OF
PRECIPITATION WITH POPS RANGING FROM 30S TO 40S WITH THE HIGHEST
IN THE EAST.
TEMPERATURES BEHIND THIS SYSTEM STILL DON'T SEEM TO GET TOO COOL
AS MAIN JET WILL REMAIN IN THE NORTHERN THIRD OF THE CONUS.
LINDENBERG
&&
.AVIATION...
FOR THE 18Z TAF UPDATE...THE BIG CONCERN FOR ALL TERMINAL SITES
ACROSS THE AREA WILL BE THE GUSTY WINDS THIS AFTERNOON AND
ESPECIALLY DURING THE DAY ON SATURDAY. VFR CONDITIONS WILL
PREVAIL THROUGH TOMORROW. SOUTHERLY WINDS WILL BE GUSTING UP TO 25
KNOTS THIS AFTERNOON THEN RELAX AFTER DARK TONIGHT. A STRONGER
PRESSURE GRADIENT TOMORROW WILL CAUSE SOME POSSIBLE WIND GUSTS UP
TO 40 KNOTS AT AREA TERMINALS. A STRONG LOW LEVEL JET DEVELOPING
TONIGHT WILL CAUSE A QUICK CHANGE OF WINDS FROM THE SURFACE TO THE
FIRST COUPLE FEET WHICH WILL CAUSE LIKELY LOW LEVEL WIND SHEAR.
GRIFFIN
&&
.FIRE WEATHER...
HAVE HELD BACK ON RED FLAG WARNING TODAY AS FUEL STICK MOISTURES
STILL NOT DRY ENOUGH AS THE AREA RECEIVED 4 TO 5 INCHES OF RAIN
WITHIN THE LAST WEEK. WINDS WILL GUST FROM 35 TO 45 MPH AND
POSSIBLY HIGHER ON SATURDAY BUT SHOULD SEE AN INCREASE OF SURFACE
MOISTURE. AGAIN...NOT EXPECTING RED FLAG CONDITIONS BUT CERTAINLY
A HEIGHTENED FIRE WEATHER DAY DUE TO THE WIND SPEEDS.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR MOZ066>068-
077>080-088>091-093>095-101>103.
KS...WIND ADVISORY FROM 9 AM TO 6 PM CST SATURDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Nov 11, 12:58 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CST FRI NOV 11 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1258 PM CST FRI NOV 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND RISK. SIGNIFICANT FIRE WEATHER RISK. DISCUSSION... GUSTY SOUTH TO SOUTHWEST WINDS CAN BE EXPECTED DURING THE DAY TODAY...WITH GUSTS TO 30 MPH POSSIBLE DURING THE AFTERNOON HOURS. THESE WINDS WILL COMBINE WITH AFTERNOON RELATIVE HUMIDITY VALUES BETWEEN 30 AND 35 PERCENT TO CREATE A SIGNIFICANT FIRE DANGER OVER WESTERN MISSOURI AND SOUTHEASTERN KANSAS. FIRES STARTED IN THESE CONDITIONS CAN QUICKLY ESCAPE CONTROL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. VERY GUSTY SOUTHWEST WINDS WILL BE POSSIBLE ON SATURDAY...WITH GUSTS APPROACHING 45 MPH OVER WESTERN MISSOURI AND SOUTHEASTERN KANSAS. THESE GUSTY WINDS WILL ALSO CREATE AN ELEVATED TO LOCALLY SIGNIFICANT FIRE DANGER. THUNDERSTORMS WILL BE POSSIBLE DURING THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK AS ANOTHER STORM SYSTEM IMPACTS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
Nearby
Wind Advisories in Missouri, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.